I have a Rx for 30 Fioricet each month. I usually take all of it within about 10-15 days (hormonal headaches). So, I take 1-4 over the course of those days. When I notice I'm getting close to running out, I back off and drop it down to 2 a day for about three days, then 1 a day for three, then a half for three. Never had a problem with this until this month.
When I dropped from 4 to 2 tabs (took 2 in AM and 2 in PM, dropped the PM dose), I noticed significant dizziness and fogginess in the evening. I took OTC tension headache (tylenol/caffeine) for a few days to ameliorate the rebound headache in PM. I stopped the PM dose nine days ago and am sort of starting to feel better, I guess.
When I dropped the 2 AM tabs to 1 tab, I started to have the dizziness in the mornings and then lasting all day (I did that 6 days ago). I dropped to 1/2 tab 3 days ago. Still dizzy/foggy. It is hard to concentrate and my patience is short. The drop from 2 to 1 tab gave me nausea and diarrhea for one day. Today is the first day with none.
I do take 1mg of clonazepam twice a day, so that helps a bit. But WHY am I having such significant issues after being on the fioricet for such a short amount of time? I know I taper relatively quickly, but a long taper seems somewhat unnecessary due to the short time I'm taking it. I understand half-life of medication and other aspects of pharmacology, so I realize the symptom onset is about a day after stopping a dose.
Just wondering if anyone has any idea how long this will last. My next refill is in 13 days. I don't plan on taking more than 2 a day from now on because of this experience.